Jump to content
CrazyBoards.org

Mild swings


Recommended Posts

I have a hard time deciding if I should do something about this mood swing or ride out. My therapist asked if it may need a med change but I denied. I'm afraid to make any significant changes to my meds. 

I started a new job in August and looking back I was hypomanic. Confident, excited, overly friendly, and energetic. I was practically skipping down the halls. A month later it changed. I told my therapist I didn't realize how happy I was until it was gone. So now I would say I'm mildly depressed. At work I'm irritable, withdrawn and getting a lot less done. Weekend are worse. I keep thinking that everyone can see how much I suck. Maybe that's normal for me.

Last pdoc appt was a couple weeks ago and I told him I was fine and even started going down on seroquel bc of the side effects. The sadness has gotten a little worse but it was there before lowering the seroquel. 

I don't know if this warrants another pdoc appt were I can be a little more honest or if I should keep trying to push through with therapy. Also I want to stay as stable as possible bc I just started emdr for trauma.

Link to comment
Share on other sites

It's more like not realizing - the whole insight thing and ignoring my feelings. I tend to tell everyone I'm on and I believe it myself. Looking back I can see it better. I know I've told my therapist the last three weeks how hard the weekends have been. Maybe my therapist can help a little considering what we've been working on. My meds don't have much wiggle room and I'm trying to decide if it's bad enough to a change. 

Link to comment
Share on other sites

7 minutes ago, Stephani8o said:

It's more like not realizing - the whole insight thing and ignoring my feelings. I tend to tell everyone I'm on and I believe it myself. Looking back I can see it better. I know I've told my therapist the last three weeks how hard the weekends have been. Maybe my therapist can help a little considering what we've been working on. My meds don't have much wiggle room and I'm trying to decide if it's bad enough to a change. 

what do u mean ur meds dont have wiggle room

Link to comment
Share on other sites

40 minutes ago, looking for answers said:

what do u mean ur meds dont have wiggle room

I guess there is a little room on the depakote. I'm on 200 and was told I'm in the therapeutic range. The lamictal is at 150 and the doc doesn't like it that high already. I've been on 300 of seroquel but we are trying to work that out because of side affects. I've tried wellbutrin but it made my mixed episode worse. I'm trying to be open to changes but I'm nervous about it. 

Link to comment
Share on other sites

43 minutes ago, Stephani8o said:

I guess there is a little room on the depakote. I'm on 200 and was told I'm in the therapeutic range. The lamictal is at 150 and the doc doesn't like it that high already. I've been on 300 of seroquel but we are trying to work that out because of side affects. I've tried wellbutrin but it made my mixed episode worse. I'm trying to be open to changes but I'm nervous about it. 

theres always things to be added on, just be open and honest

Link to comment
Share on other sites

Why doesn't your doc like having you on 150 of lamictal? Is it because of interactions?

Just curious because among the folks I know IRL with bipolar, many are on lamictal alone and quite happy with it. Low to no side effects with very good results. 

I'm on 200 of lamictal as my main med and also take 50 mg, a relatively low dose of seroquel which helps me sleep and also seems to help level me off a bit more especially when it comes to irritability. My pdoc likes to keep seroquel as low as possible because it does often come with numerous side effects.

People are very different, of course, but I do find it kinda strange that your pdoc seems happy to keep you at a higher dose of a med with more side effects and has concern about raising your dose of a med with a lower side effect risk. Might be worth asking about. 

Link to comment
Share on other sites

2 hours ago, Rabbity9 said:

Why doesn't your doc like having you on 150 of lamictal? Is it because of interactions?

Just curious because among the folks I know IRL with bipolar, many are on lamictal alone and quite happy with it. Low to no side effects with very good results. 

I'm on 200 of lamictal as my main med and also take 50 mg, a relatively low dose of seroquel which helps me sleep and also seems to help level me off a bit more especially when it comes to irritability. My pdoc likes to keep seroquel as low as possible because it does often come with numerous side effects.

People are very different, of course, but I do find it kinda strange that your pdoc seems happy to keep you at a higher dose of a med with more side effects and has concern about raising your dose of a med with a lower side effect risk. Might be worth asking about. 

Agreed. Are you not on any anti-depressants? The therapeutic range of Lamictal is 100mg-400mg (some people higher) I would be more apt to suggest lowering the Seroquel, because there are many more side effects and isn't as targeted for depression (more for mania, irritability, sleep issues)

Link to comment
Share on other sites

On 10/13/2018 at 5:33 AM, Blahblah said:

Agreed. Are you not on any anti-depressants? The therapeutic range of Lamictal is 100mg-400mg (some people higher) I would be more apt to suggest lowering the Seroquel, because there are many more side effects and isn't as targeted for depression (more for mania, irritability, sleep issues)

We are slowly lowering the seroquel because of the side effects. At one time the seroquel was very much needed for my agitation/mixed state. I was nervous lowering the dose because of the sleep issues and last time we tried, I felt a mixed state coming on. This time lowering it had no affect.

 

It's not being on 150mg of lamictal that concerns them. It's because of the interaction with depakote doubles the dose so essentially I'm on 300mg.

 

I started tracking my moods again. I think it may be exacerbated by work stress. Not like one issue but the constant pressure of working. Tracking my moods will give me a better idea of what's going on. 

Link to comment
Share on other sites

16 hours ago, Stephani8o said:

We are slowly lowering the seroquel because of the side effects. At one time the seroquel was very much needed for my agitation/mixed state. I was nervous lowering the dose because of the sleep issues and last time we tried, I felt a mixed state coming on. This time lowering it had no affect.

 

It's not being on 150mg of lamictal that concerns them. It's because of the interaction with depakote doubles the dose so essentially I'm on 300mg.

 

I started tracking my moods again. I think it may be exacerbated by work stress. Not like one issue but the constant pressure of working. Tracking my moods will give me a better idea of what's going on. 

I've been on 200 with Depakote and also 400 mg without Depakote ...I think it's very doable 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...